MAUDE Adverse Event Report: NOAH MEDICAL GALAXY SYSTEM

NOAH MEDICAL GALAXY SYSTEM
Catalog Number GALB-001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 08/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On (b)(6) 2024, a pneumothorax incident was reported in a patient.Following the adverse event, an investigation was conducted to determine if any malfunctions or manufacturer-related factors could have contributed to the incident.The user noted a malfunction involving em signal loss during the procedure, which was observed after the tilt sweep.Em signal loss lasted for 54 seconds.It may have been due to the interference from c-arm, sampling biopsy tool, or an unknown environmental factor.It does not appear to have caused the adverse event and hence the investigation was broadened to assess other possible causes.The returned bronchoscope device was evaluated in-house to replicate the reported issue.The staff engineer was unable to replicate the issue and found the bronchoscope to be functioning as expected.Additionally, the investigation concluded that there was no unintended motion of the idm.The engineer did not find any scope motion like articulation/retraction during sampling.In conclusion, the galaxy system functioned as expected.No root cause that could have caused/contributed to the event was found.The physician attributed the pneumothorax event to the lesion location and partially to the use of noah's galaxy system.It is acknowledged that the potential for a pneumothorax is an inherent risk associated with bronchoscopy procedures, and this risk is duly documented in noah medical's risk file.Ongoing tracking and trending of such incidents will be maintained to facilitate continuous improvement and risk management strategies.
 
Event or Problem Description
During a galaxy-assisted bronchoscopy procedure, a pneumothorax was reported in the patient.Although the physician noted em signal loss during the procedure, an investigation of the logs and an evaluation of the returned device concluded that the noah medical device did not cause or contribute to the event.However, the physician partially attributed the injury to the galaxy system.

Brand Name
GALAXY SYSTEM
Common Device Name
GALAXY SYSTEM
Manufacturer (Section D)
NOAH MEDICAL
2075 zanker road
san jose
CA 95131
Manufacturer (Section G)
NOAH MEDICAL
2075 zanker road
san jose CA 95131
Manufacturer Contact
andrea mahoney
2075 zanker road
san jose, CA 95131
9257195043
MDR Report Key20140766
Report Number3021325287-2024-00007
Device Sequence Number20698600
Product Code EOQ
UDI-Device Identifier00850048825000
UDI-Public010085004882500010202406180117241200
Combination Product (Y/N)N
PMA/510(K) Number
K223144
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/17/2024
Device Catalogue NumberGALB-001
Device Lot Number2024061801
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2024
Initial Report FDA Received Date09/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age71 YR
Patient SexFemale
Patient Weight81 KG
Patient EthnicityNon Hispanic
Patient RaceWhite